Benylin
Benylin tablets or capsules contain a combination of active medicines used to treat the symptoms of cold and flu. The active ingredients in Benylin are paracetamol (500mg), phenylephrine hydrochloride (6.1mg) and caffeine (25mg). Benylin can be bought as a pack of day and night tablets or just as Benylin Maximum Strength capsules.
While Benylin does not cure a cold or virus, the active ingredients in Benylin work in tandem to help relieve the symptoms of cold and flu, while your immune system fights the virus.
What is Cold and Flu?
The common cold and flu are infections caused by viruses which attack the body’s respiratory system. They spread easily to other people through cough and sneezes, as the virus can survive on hands and surfaces for up to 24 hours.
Some symptoms you may experience if you have cold or flu are:
- fever
- headaches
- coughing
- blocked nostrils
- body pain
- joint aches
- sneezing
- nasal congestion.
The complications of cold and flu infection can become severe if not effectively managed, causing other conditions like pneumonia, bronchitis, nasal or ear infections.
Colds can be particularly troublesome for people suffering from existing conditions such as asthma, COPD, heart disease and other conditions which might weaken the immune system. If you have asthma and find that colds or the flu drastically impact your condition, speak to your doctor or asthma nurse for practical advice on managing your asthma symptoms while you have a cold.
Since cold and flu infections are caused by viruses and not bacteria, they cannot be treated with antibiotics.
It’s important to keep up to date with your flu vaccinations. You can usually get a flu jab from your doctor’s surgery or from some pharmacies. If you are unsure where to get your flu jab, speak to your doctor.
How does Benylin work?
The day and night combination pack contains day tablets with the three active ingredients, paracetamol, caffeine and phenylephrine hydrochloride, while the night tablets contain only paracetamol and phenylephrine hydrochloride.
Paracetamol acts to reduce aches and joint pains by reducing the amount of prostaglandin produced in the brain. It also acts on the temperature controlling centre in the brain to help lower the body’s temperature, and reduce feverish symptoms.
Phenylephrine hydrochloride is a decongestant that helps to relieve blocked nostrils. It works by constricting the blood vessels lining the nose and sinuses, causing less blood flow into vessels, hence, reducing the feeling of congestion. Phenylephrine hydrochloride also reduces the production of mucus, which also in turn, reduces nasal congestion.
Caffeine is usually a part of Benylin day pack of tablets, as it works as a mild stimulant which helps to relieve symptoms like tiredness and drowsiness during the day.
How do I take Benylin?
Benylin tablets should be taken by mouth and swallowed whole with water.
You should take 2 tablets every 4 to 6 hours as needed.
Benylin Night tablets should be taken only at night before bed.
Do not take more than 4 doses or 8 tablets, including day and night tablets, in a 24 hour-period.
Reviews
There are no reviews yet.